Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 4, 2017, 4:27 PM EDT for Marion County, Florida. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 4:27 PM EDT (20:27 UTC)
- Expired
- Apr 4, 2017, 4:36 PM EDT
- In force
- 9 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
688 WUUS52 KJAX 042027 SVRJAX FLC083-042100- /O.NEW.KJAX.SV.W.0084.170404T2027Z-170404T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 427 PM EDT TUE APR 4 2017 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Central Marion County in northern Florida... * Until 500 PM EDT * At 427 PM EDT, a severe thunderstorm was located near Ocala Airport, or near Ocala, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Ocala, Lynne, Sparr, Anthony, Santos, Ocala Airport, Reddick, Flemington, Lowell and Burbank. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2904 8221 2918 8236 2945 8229 2924 8178 TIME...MOT...LOC 2027Z 231DEG 36KT 2915 8218 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ ELSENHEIMER
1 follow-up statement
010
WWUS52 KJAX 042036
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
436 PM EDT TUE APR 4 2017
FLC083-042046-
/O.CAN.KJAX.SV.W.0084.000000T0000Z-170404T2100Z/
Marion FL-
436 PM EDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 2904 8221 2918 8236 2945 8229 2924 8178
TIME...MOT...LOC 2032Z 231DEG 36KT 2921 8210
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:17 AM EDT, 7 hours 10 minutes earlier.
Area forecast discussion, Apr 4, 9:17 AM EDT, 7 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
917 AM EDT Tue Apr 4 2017
.UPDATE...
Frontal boundary will slowly sink South across NE FL Today. Short
wave energy at 500 mb is helping to keep convection going along
this boundary this morning. This upper energy weakens into this
afternoon, leading to dissipating convection. Temperatures will be
held nearly steady for awhile this morning, but decreasing cloud
cover from North to South will allow temperatures to rise into
the afternoon.
&&
.AVIATION...
Showers and storms will continue this morning into early afternoon,
mainly South of KJAX. Reductions along with gusty winds are
expected in these storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 68 85 57 / 10 30 50 70
SSI 77 69 83 62 / 20 20 30 70
JAX 82 70 90 64 / 60 20 20 70
SGJ 80 69 90 66 / 90 20 10 50
GNV 82 68 90 63 / 90 30 10 70
OCF 85 68 91 65 / 80 20 10 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EDT this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&
StrubleHazardous weather outlook, Apr 4, 4:01 AM EDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 401 AM EDT Tue Apr 4 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-051000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 401 AM EDT Tue Apr 4 2017 ...SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS... ...SEVERE THUNDERSTORMS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Band of Strong Thunderstorms with locally heavy rainfall and gusty winds from the FL/GA border southward across Northeast Florida will continue this morning before fading this afternoon. A few storms may become strong to severe at times with damaging winds and large hail. Locally heavy rainfall is possible with temporary and minor flooding issues at times. Small Craft Advisory will remain in effect through the afternoon for the offshore waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another strong frontal boundary will approach Wednesday and push through the region Wednesday Night and early Thursday with another round of strong to severe thunderstorms expected. Stronger activity will be capable of producing damaging wind gusts, isolated tornadoes and locally heavy rainfall. Windy conditions are expected Wednesday through Friday and Small Craft Advisories are expected over the coastal waters, with near Gale Force wind gusts possible. Wind Advisories may be required for the land areas on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Apr 4, 11:07 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1107 AM EDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN 4 SW GLEN ST. MARY 30.23N 82.21W
04/04/2017 M6.13 INCH BAKER FL COCORAHS
DAILY RAINFALL AMOUNT OF 6.13 INCHES REPORTED BY COCORAHS
OBSERVER 4 MILES SW OF GLEN ST MARY.
&&
WCORLESSSpecial weather statement, Apr 4, 11:07 AM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1107 AM EDT TUE APR 4 2017
FLZ037-038-041615-
Putnam FL-Flagler FL-
1107 AM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 1215 PM EDT...
At 1107 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Delancy, or near Salt Springs, moving east at 25 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park,
Andalusia, Fruitland, Welaka, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2927 8115 2926 8141 2940 8142 2938 8145
2932 8168 2934 8168 2934 8166 2936 8166
2937 8167 2937 8173 2949 8175 2964 8115
2952 8110
TIME...MOT...LOC 1507Z 265DEG 20KT 2937 8182
NELSONLocal storm report, Apr 4, 12:34 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1234 PM EDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 6 ENE OCALA 29.21N 82.03W
04/04/2017 M0.88 INCH MARION FL AMATEUR RADIO
NICKEL-SIZED HAIL REPORTED IN ASSOCIATION WITH 38 MPH
WINDS AND POOLING WATER NEAR SILVER SPRINGS STATE PARK.
&&
WCORLESSSpecial weather statement, Apr 4, 1:01 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
101 PM EDT TUE APR 4 2017
FLZ038-041745-
Flagler FL-
101 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLAGLER COUNTY UNTIL 145
PM EDT...
At 101 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving east at 30 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Flagler Beach and Bunnell.
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2926 8115 2926 8133 2927 8142
2940 8142 2939 8145 2940 8147 2943 8149
2948 8110
TIME...MOT...LOC 1701Z 281DEG 28KT 2923 8152
ELSENHEIMERLocal storm report, Apr 4, 2:28 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN PALM COAST 29.57N 81.21W
04/04/2017 M0.00 INCH FLAGLER FL PUBLIC
4.75
&&
AWALKERSpecial weather statement, Apr 4, 4:08 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
408 PM EDT TUE APR 4 2017
FLZ040-042045-
Marion FL-
408 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rainbow Lakes Estates to near Pittman. Movement
was northeast at 30 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Juniper Springs, Lynne, Weirsdale,
Sparr, Anthony, Ocklawaha, Moss Bluff and Silver Springs Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2899 8235 2905 8247 2904 8253 2921 8254
2922 8240 2948 8240 2946 8219 2946 8222
2942 8220 2918 8164 2905 8164 2905 8166
2896 8166 2896 8208
TIME...MOT...LOC 2008Z 227DEG 27KT 2915 8244 2900 8173
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:17 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 43 min |
| Apr 3, 8:34 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 41 min |
| Apr 3, 9:17 PM EDT | Special Marine Warning | JAX | 88 min | |
| Apr 3, 9:23 PM EDT | Special Weather Statement | JAX | Hamilton | 52 min |
| Apr 3, 9:58 PM EDT | Special Weather Statement | JAX | Suwannee | 47 min |
| Apr 3, 10:39 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 51 min |
| Apr 3, 11:27 PM EDT | Special Weather Statement | JAX | Suwannee | 48 min |
| Apr 4, 12:22 AM EDT | Special Weather Statement | JAX | Suwannee | 38 min |
| Apr 4, 12:59 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 46 min |
| Apr 4, 1:34 AM EDT | Severe Thunderstorm Warning | JAX | Bradford, Columbia, Union | 41 min |
| Apr 4, 1:48 AM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 42 min |
| Apr 4, 2:51 AM EDT | Areal Flood Advisory | JAX | Suwannee | 3 hr |
| Apr 4, 2:56 AM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Apr 4, 3:43 AM EDT | Special Marine Warning | JAX | 92 min | |
| Apr 4, 3:46 AM EDT | Special Weather Statement | JAX | Duval | 59 min |
| Apr 4, 4:01 AM EDT | Special Weather Statement | JAX | Duval | 74 min |
| Apr 4, 4:34 AM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 41 min |
| Apr 4, 5:24 AM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Apr 4, 5:36 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Columbia, Hamilton, Suwannee, Union | 6 hr |
| Apr 4, 5:47 AM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 3 hr |
| Apr 4, 6:19 AM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Apr 4, 6:23 AM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 22 min |
| Apr 4, 6:27 AM EDT | Special Marine Warning | JAX | 63 min | |
| Apr 4, 6:40 AM EDT | Special Weather Statement | JAX | Bradford, Clay, Saint Johns, Union | 50 min |
| Apr 4, 6:52 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist, Suwannee | 36 min |
| Apr 4, 6:59 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 46 min |
| Apr 4, 7:09 AM EDT | Special Marine Warning | JAX | 111 min | |
| Apr 4, 7:09 AM EDT | Severe Thunderstorm Warning | JAX | Duval | 17 min |
| Apr 4, 7:31 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Columbia, Gilchrist, Putnam and 2 more | 119 min |
| Apr 4, 7:35 AM EDT | Special Weather Statement | JAX | Saint Johns | 55 min |
| Apr 4, 7:39 AM EDT | Special Weather Statement | JAX | Alachua, Clay | 66 min |
| Apr 4, 7:42 AM EDT | Special Weather Statement | JAX | Baker, Columbia, Suwannee, Union | 63 min |
| Apr 4, 7:46 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 44 min |
| Apr 4, 8:00 AM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Apr 4, 8:24 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Union | 3 hr |
| Apr 4, 8:37 AM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| Apr 4, 8:40 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 65 min |
| Apr 4, 9:00 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 45 min |
| Apr 4, 9:10 AM EDT | Tornado Warning | JAX | Marion | 35 min |
| Apr 4, 9:12 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 4, 9:21 AM EDT | Tornado Warning | JAX | Alachua, Marion | 24 min |
| Apr 4, 9:24 AM EDT | Special Weather Statement | JAX | Flagler | 51 min |
| Apr 4, 9:34 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Columbia, Gilchrist, Putnam and 2 more | 3 hr |
| Apr 4, 9:43 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 62 min |
| Apr 4, 10:15 AM EDT | Special Weather Statement | JAX | Flagler, Putnam | 45 min |
| Apr 4, 10:46 AM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Apr 4, 10:54 AM EDT | Areal Flood Advisory | JAX | Alachua, Flagler, Marion, Putnam, Saint Johns | 81 min |
| Apr 4, 11:07 AM EDT | Special Weather Statement | JAX | Flagler | 68 min |
| Apr 4, 11:30 AM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Columbia, Duval, Hamilton and 2 more | 60 min |
| Apr 4, 11:30 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Apr 4, 12:12 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 63 min |
| Apr 4, 12:34 PM EDT | Areal Flood Advisory | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Hamilton and 2 more | 116 min |
| Apr 4, 12:38 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam | 2 hr |
| Apr 4, 1:01 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Apr 4, 1:22 PM EDT | Special Marine Warning | JAX | 53 min | |
| Apr 4, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 52 min |
| Apr 4, 4:08 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Apr 4, 5:46 PM EDT | Special Weather Statement | JAX | Suwannee | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.